Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 28, 2019, 1:09 PM MST for 6 counties in Arizona. It took effect at Apr 29, 2019, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 1:09 PM MST (20:09 UTC)
- In effect from
- Apr 29, 2019, 12:00 PM MST
- Expired
- Apr 29, 2019, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS85 KTWC 282009 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 109 PM MST Sun Apr 28 2019 AZZ151-152-291200- /O.NEW.KTWC.FW.W.0004.190429T1900Z-190430T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 109 PM MST Sun Apr 28 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN PORTION OF FIRE WEATHER ZONE 151 AND THE SOUTHERN AND EASTERN PORTION OF FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Monday. * AFFECTED AREA...The southern portion of Fire weather zone 151 and the southern and eastern portion of Fire weather zone 152. * TIMING...Noon to 7 PM MST Monday. * WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
493 WWUS85 KTWC 290822 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 122 AM MST Mon Apr 29 2019 AZZ151-152-300300- /O.EXT.KTWC.FW.W.0004.190429T1900Z-190430T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 122 AM MST Mon Apr 29 2019 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN PORTION OF FIRE WEATHER ZONE 151 AND THE SOUTHERN AND EASTERN PORTION OF FIRE WEATHER ZONE 152... * AFFECTED AREA...The southern portion of Fire weather zone 151 and the southern and eastern portion of Fire weather zone 152. * TIMING...Noon to 8 PM MST this evening. * WINDS...Sustained 20-foot southwesterly winds of 20 to 25 mph with gusts to 45 mph. * RELATIVE HUMIDITY...10 to 17 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
667 WWUS85 KTWC 291556 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 856 AM MST Mon Apr 29 2019 AZZ151-152-300200- /O.EXT.KTWC.FW.W.0004.190429T1900Z-190430T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 856 AM MST Mon Apr 29 2019 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN PORTION OF FIRE WEATHER ZONE 151 AND THE SOUTHERN AND EASTERN PORTION OF FIRE WEATHER ZONE 152... * AFFECTED AREA...The southern portion of Fire weather zone 151 and the southern and eastern portion of Fire weather zone 152. * TIMING...Noon to 7 PM MST this evening. * WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph with gusts to 40 mph. Higher speeds will occur in the mountains. * RELATIVE HUMIDITY...10 to 16 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
205 WWUS85 KTWC 292158 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 258 PM MST Mon Apr 29 2019 AZZ151-152-300200- /O.CON.KTWC.FW.W.0004.000000T0000Z-190430T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 258 PM MST Mon Apr 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN PORTION OF FIRE WEATHER ZONE 151 AND THE SOUTHERN AND EASTERN PORTION OF FIRE WEATHER ZONE 152... * AFFECTED AREA...The southern portion of Fire weather zone 151 and the southern and eastern portion of Fire weather zone 152. * TIMING...Until 7 PM MST this evening. * 20-FOOT WINDS...Southwest 15 to 25 mph with gusts to 40 mph. Higher speeds will occur in the mountains. * RELATIVE HUMIDITY...10 to 16 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
409 WWUS85 KTWC 300206 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 706 PM MST Mon Apr 29 2019 AZZ151-152-300315- /O.EXP.KTWC.FW.W.0004.000000T0000Z-190430T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 706 PM MST Mon Apr 29 2019 ...RED FLAG WARNING HAS EXPIRED FOR FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN PORTION OF FIRE WEATHER ZONE 151 AND THE SOUTHERN AND EASTERN PORTION OF FIRE WEATHER ZONE 152... Gusty winds continued to diminish in speed this evening and relative humidity values have increased above critical fire weather levels. Thus, the Red Flag Warning was allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 4:20 AM MST, 8 hours 49 minutes earlier.
Area forecast discussion, Apr 28, 4:20 AM MST, 8 hours 49 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 420 AM MST Sun Apr 28 2019 .SYNOPSIS...Dry conditions with warmer than normal temperatures Sunday. A low pressure system will move across the area Monday. This system will bring strong and gusty winds, patchy blowing dust, and isolated to scattered showers with a few thunderstorms. Cooler temperatures areawide Tuesday with lingering showers across the White Mountains. Dry conditions with a warming trend Wednesday into Friday. && .DISCUSSION...Thin high clouds passing through as upper ridge continues to weaken overhead. Still looking at a warm late April day with highs running 5-7 degrees above normal. Satellite imagery this morning also showed a closed upper low around 30N/128W or about 1000 miles west of Tucson. This system will be near the southern California coast tonight and then open up and lift across Arizona on Monday into Tuesday morning. Main impacts from this system will bring strong gusty winds on Monday, where wind advisories may need to be hoisted by later shifts, and a chance of showers and thunderstorms starting later tonight west of Tucson and then mainly north and northeast of Tucson Monday into Tuesday morning. Patchy blowing dust also possible on Monday. Dry westerly flow Wednesday through Friday although latest GFS/GEFS show a back door cold front bringing an increase in moisture along the AZ/NM border. Can't rule out a few showers, thus have very low end PoPs for Friday far eastern areas. Cooler temperatures Monday and Tuesday then warming trend through next weekend. && .AVIATION...Valid through 29/12Z. Scattered thin high clouds above 20k ft AGL. Surface wind this afternoon wly/nwly 5-15 kts with gusts near 20 kts otherwise variable in direction mainly under 10 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect strong and gusty winds Monday as a weather system moves eastward across southeast Arizona. Localized Red Flag Warning criteria may occur Monday afternoon and early Monday evening, mostly near the New Mexico state line. This system will also bring isolated to scattered showers with a slight chance of thunderstorms, particularly west to northeast of Tucson. Otherwise, dry conditions into next Saturday. After the wind event Monday, some occasional gusts will occur during the afternoon hours Tuesday through Thursday due to daytime heating. Somewhat stronger winds should return next Friday and Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:04 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.